My stomach has been bothering me since Jan12. My doctor told me I probably have gastritis & put me on Zantac 150 2x a day for the next 3 weeks.
-stomach gets noticeably more unsettled when lying down.
-sometimes stomach pain in but it is mostly a feeling of constant "butterflies" or a heavy, unsettled stomach.
-burping very often
-taste of food in my mouth that I ate hours ago, even the next morning
-lots of saliva, have to swallow a lot when I'm trying to sleep, minor feeling in throat
Since starting on the Zantac (it's only been 3-4 days) I've noticed that my stomach just feels way worse. I feel heavy and icky, very tired, BUT I feel a lot better when lying down. In general, however, when I'm up and about I just feel bad. The moment I sit up in the morning I get a weird feeling in my stomach. I'm still burping a lot. I've noticed that food seems to be affecting me more, and I didn't really notice a correlation between what I ate and how I felt before the Zantac.
I've had Eustachian Tube Dysfunction for about 10 months now. I'm starting to wonder if I have TMJ as well which might explain these digestive problems, since apparently it's linked with LPR.
Also my chest has felt consistently heavy, sometimes a jabbing pain, on the left side since about December. This might be due to a blow I received and the fact that I've been blowing my nose constantly (valsalva maneuver) to relieve my ETD. My doctor says it's probably costochondritis - not a GERD symptom. I've also started having panic attacks since December but I think I've got it under control by breathing through them. I've done 2 EKGs & appear fine.
Finally, there is a major history of diffuse gastric cancer (from age 27) in my family. I'm 22.
I haven't had any heartburn. I am confused. What's wrong with me? Am I treating it correctly by taking the Zantac? Are the side effects normal? I know GERD, LPR, etc can occur concurrently, but what are all my symptoms indicative of?
Your symptoms are indicative of GERD.
You can get it confirmed with UGI endoscopy and 24 hours pH monitoring.
If you dont find relief with zantac, you can take Prilosec which is a better medication.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.